California, 2001Flood in California, February 26, 2001
February 26, 2001 · NWS SGX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Feb 26, 2:30 PM PST, 10 minutes earlier.
Area forecast discussion, Feb 26, 2:30 PM PST, 10 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST MON FEB 26 2001
...SYNOPSIS...
UPPER LEVEL LOW PRESSURE MOVING SLOWLY INTO BAJA CALIFORNIA WILL
CONTINUE TO BRING SHOWERS AND A SMALL CHANCE OF THUNDERSTORMS
TONIGHT AND TUESDAY. SNOW SHOWERS ARE EXPECTED IN THE MOUNTAINS
ABOVE 5000 FEET. ANOTHER WEAKER UPPER LEVEL LOW PRESSURE SYSTEM
COULD CAUSE SHOWERS TO LINGER INTO WEDNESDAY. THURSDAY THROUGH
SATURDAY WILL BE DRY UNDER WEAK HIGH PRESSURE. ANOTHER STORM COULD
BRING MORE SHOWERS SUNDAY.
...DISCUSSION...
SHOWERS HAVE INCREASED THIS AFTERNOON AND A COUPLE REPORTS OF
TSTORMS WITH HAIL. SNOW LEVEL STILL QUITE HIGH AND DROPPED SNOW
ADVISORY BECAUSE LARGE ACCUMULATIONS ARE NOT EXPECTED. VORT MAX
ROTATING NORTHWARD ON EAST SIDE OF UPPER LOW ABOUT TO HIT THE AREA.
THIS WILL INCREASE SHOWERS LATE THIS AFTERNOON. NO LARGE AMOUNTS
EXPECTED...BUT TSTORMS WILL DROP BRIEFLY HEAVY RAIN. SAME SITUATION
TUE AS COLDEST PART OF LOW SPINS OVERHEAD. PREFERRED AVN MODEL
DEEPENS MOISTURE AND INCREASES UVV TUE AM. BOTTOM LINE...LOTS OF
SHOWERS AND A FEW TSTORMS THROUGH TUE...BUT TOTAL RAINFALL AMOUNTS
NOT IMPRESSIVE. SOME DECREASE IN SHOWERS TUE NIGHT.
ANOTHER SHORTWAVE DROPPING OUT OF CANADA WILL SLIP INTO OUR REGION
FROM THE NORTH WED TO CONTINUE SCATTERED SHOWERS WED...MAINLY OVER
NRN AND ERN ZONES. DRIER COLUMN OF AIR AND NORTHERLY FLOW MAKE FOR
SKETCHY CHANCES OF RAIN W OF MTNS. CHANCE POPS LOOK BEST AT THIS
TIME AND COULD CONTINUE EVEN INTO EARLY THU AM IN MOUNTAINS AND NRN
DESERTS. DRY WX THU THROUGH SAT...THEN LOOKS LIKE THE NEXT STORM
ARRIVES SUN.
SAN 764
.SAN...SPECIAL WEATHER STATEMENT...SEE LAXSPSSAN.
MMIn the hours before
Special weather statement, Feb 26, 9:25 AM PST, 5 hours 15 minutes before
CAZ042-043-048-050-055>058-60>62-262230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST MON FEB 26 2001
...WET UNSETTLED WEATHER TO CONTINUE IN SOUTHWESTERN CALIFORNIA INTO
MID WEEK...
A LARGE STORM SYSTEM WILL CONTINUE SHOWERS TODAY WITH SNOW AT THE
HIGHER ELEVATIONS. A SNOW ADVISORY IS IN EFFECT FOR THE MOUNTAINS OF
SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET.
AS UPPER LEVEL LOW PRESSURE SLOWLY MOVES SOUTH OFF THE CALIFORNIA
COAST...SHOWERS WILL CONTINUE OVER SOUTHWESTERN CALIFORNIA WITH A
CHANCE OF SHOWERS INTO TUESDAY. ANOTHER WEAK UPPER LEVEL LOW
PRESSURE SYSTEM COULD CONTINUE SHOWERS INTO WEDNESDAY. THERE WILL
ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY THROUGH WEDNESDAY AS
COLD UNSTABLE AIR MOVES IN.
ADDITIONAL RAINFALL TOTALS THROUGH WEDNESDAY SHOULD RANGE FROM ABOUT
0.50 TO 1.00 INCH WEST OF THE MOUNTAINS WITH UP TO 2.00 INCHES ON THE
FOOTHILLS AND LOWER COASTAL MOUNTAIN SLOPES. THE DESERTS COULD GET
ABOUT 0.25 INCH OF ADDITIONAL RAIN. LOCAL HEAVY SHOWERS COULD CAUSE
FLOODING OF POORLY DRAINED LOW LYING AREAS AND OF SMALL CREEKS AND
STREAMS.
THE RAIN WILL CONTINUE TO MAKE ROADS SLICK. DO NOT DRIVE THROUGH
FLOODED AREAS OR AROUND BARRICADES. PEOPLE NEAR SMALL STREAMS AND
RIVERS OR BELOW RECENTLY BURNED SLOPES SHOULD KEEP A CLOSE WATCH FOR
SIGNS OF FLOODING OR MUDSLIDES.
MM
Special weather statement, Feb 26, 10:00 AM PST, 4 hours 40 minutes before
CAZ042-043-048-050-055>058-060>062-262230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1000 AM PST MON FEB 26 2001
...WET UNSETTLED WEATHER TO CONTINUE IN SOUTHWESTERN CALIFORNIA INTO
MID WEEK...
A LARGE STORM SYSTEM WILL CONTINUE SHOWERS TODAY WITH SNOW AT THE
HIGHER ELEVATIONS. A SNOW ADVISORY IS IN EFFECT FOR THE MOUNTAINS OF
SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET.
AS UPPER LEVEL LOW PRESSURE SLOWLY MOVES SOUTH OFF THE CALIFORNIA
COAST...SHOWERS WILL CONTINUE OVER SOUTHWESTERN CALIFORNIA WITH A
CHANCE OF SHOWERS INTO TUESDAY. ANOTHER WEAK UPPER LEVEL LOW
PRESSURE SYSTEM COULD CONTINUE SHOWERS INTO WEDNESDAY. THERE WILL
ALSO BE A SLIGHT CHANCE OF THUNDERSTORMS TODAY THROUGH WEDNESDAY AS
COLD UNSTABLE AIR MOVES IN.
ADDITIONAL RAINFALL TOTALS THROUGH WEDNESDAY SHOULD RANGE FROM ABOUT
0.50 TO 1.00 INCH WEST OF THE MOUNTAINS WITH UP TO 2.00 INCHES ON THE
FOOTHILLS AND LOWER COASTAL MOUNTAIN SLOPES. THE DESERTS COULD GET
ABOUT 0.25 INCH OF ADDITIONAL RAIN. LOCAL HEAVY SHOWERS COULD CAUSE
FLOODING OF POORLY DRAINED LOW LYING AREAS AND OF SMALL CREEKS AND
STREAMS.
THE RAIN WILL CONTINUE TO MAKE ROADS SLICK. DO NOT DRIVE THROUGH
FLOODED AREAS OR AROUND BARRICADES. PEOPLE NEAR SMALL STREAMS AND
RIVERS OR BELOW RECENTLY BURNED SLOPES SHOULD KEEP A CLOSE WATCH FOR
SIGNS OF FLOODING OR MUDSLIDES.
MM
Special weather statement, Feb 26, 2:30 PM PST, 10 minutes before
CAZ042-043-048-050-055>058-060>062-271200-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 PM PST MON FEB 26 2001
...WET UNSETTLED WEATHER TO CONTINUE IN SOUTHWESTERN CALIFORNIA
THROUGH WEDNESDAY...
SHOWERS WILL CONTINUE ACROSS SOUTHWESTERN CALIFORNIA AS A LARGE
STORM SYSTEM MOVES SLOWLY INTO BAJA CALIFORNIA. SNOW SHOWERS ARE
EXPECTED IN THE MOUNTAINS ABOVE 5000 FEET. THERE WILL ALSO BE A
SLIGHT CHANCE OF THUNDERSTORMS TONIGHT AND TUESDAY AS COLD AIR ALOFT
MOVES INTO THE REGION. THUNDERSTORMS CONTAIN LIGHTNING...SMALL HAIL
AND BRIEF HEAVY RAIN.
ADDITIONAL RAINFALL TOTALS THROUGH WEDNESDAY SHOULD 0.25 TO 0.75 OF
AN INCH WEST OF THE MOUNTAINS WITH OVER AN INCH POSSIBLE IN THE
MOUNTAINS. THE DESERTS COULD GET ABOUT 0.25 OF AN INCH OF ADDITIONAL
RAINFALL. LOCAL HEAVY SHOWERS COULD CAUSE FLOODING OF POORLY DRAINED
LOW LYING AREAS AND OF SMALL CREEKS AND STREAMS.
MM
Flood, Riverside
- When
- February 26, 2:40 PM PST to 4:10 PM PST
- Where
- Riverside County, Temecula
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
Heavy rain and runoff caused mud slides and street flooding across the southern end of the Inland Empire. Canyon Lake rose to within inches of overtopping Railroad Canyon Dam.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Guam, February 26, 20011 death · 1 event
- Heavy Snow in California, February 26 to 27, 2001$175,000 · 2 events
- Winter Storm in Kansas, February 26 to 27, 200119 events
- High Surf in Hawaii, February 26 to 28, 20017 events
- Winter Storm in Nebraska, February 26 to 27, 20017 events
- Heavy Snow and High Wind in Alaska, February 26 to 28, 200196 kt wind · 5 events
- Winter Storm in Kansas, February 26 to 27, 20015 events
- High Wind in Alaska, February 26 to 27, 200156 kt wind · 4 events
- Flash Flooding in Texas, February 26, 20013 events
- Winter Storm in Nebraska, February 26 to 27, 20013 events
- Dense Fog in Florida, February 26, 20012 events
- Flooding in California, February 26, 20012 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5230002.